MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT
Model Number M00518351
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).Although expected, the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was received and a hair was found inside the sterile package.There was no patient involvement with this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).Investigation results: an interject needle was received by boston scientific.The device was received in its original, sealed pouch.Visual analysis of the returned device revealed a hair inside the pouch.Additionally, it was observed that the shipping clip detached and the was needle prematurely extended within the package.No other issues were noted.It is most likely that detachment of the shipping clip occurred as result of transport/storage.Handling and manipulation of the device can cause the clip to fall off from handle which can then cause the needle to prematurely extend inside the pouch.Analysis revealed that the hair was found caught on the heat seal area of the pouch.Based on the information available and the analysis performed, the most probable cause of the reported event is manufacturing deficiency, due to problems traced to manufacturing process.There is an investigation to address this issue.
 
Event or Problem Description

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8511583
Report Number3005099803-2019-01524
Device Sequence Number1962767
Product Code FCG
UDI-Device Identifier08714729296522
UDI-Public08714729296522
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K171454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberM00518351
Device Catalogue Number1835
Device Lot Number0022883472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date09/25/2019
Patient Sequence Number1